Thunderstorm Wind, McKean
- When
- July 26, 5:29 PM EST
- Where
- McKean County, Kane
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.667, -78.833
Thunderstorm winds knocked down trees in Kane.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 26, 2:19 PM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT TUE JUL 26 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... TNT...INITIAL BROKEN LINE OF TSTMS CURRENTLY OVER WESTERN PA EXPECTED TO CONTINUE E INTO WESTERN AREAS THROUGH EARLY THIS EVE. STRONGER AND MORE WIDESPREAD CONVECTION ACROSS LOWER MI EXPECTED TO ALSO AFFECT NW AND CENTRAL AREAS CLOSER TO SUNSET...AND PERSISTING UNTIL SEVERAL HOURS THEREAFTER BEFORE GRADUALLY WEAKENING TOWARD MIDNIGHT ACROSS CENTRAL/SOUTH CENTRAL MOUNTAINS. BOTTOM LINE...WL GO WITH CAT POPS ACROSS NW AREAS...TAPERING TO LIKELIES ACROSS CENTRAL MOUNTAINS...AND ONLY LOW CHC ACROSS EXTREME SE...WITH EMPHASIS ACROSS SE AREAS LATER TNT. AS FOR MINS...WENT CLOSER TO MAV MOS. WED...FRONTAL SYSTEM SLOWLY SAGS SOUTHWARD ACROSS CWA...WITH NUMEROUS SHOWERS/TSTMS ANTICIPATED. LOW LEVEL WINDS A BIT LESS THAN TDY...AND THEREFORE SEVERE THREAT MAY BE MORE LIMITED. HOWEVER...WITH PWATS REMAINING NEAR 2.0 INCHES...AND FAIRLY UNIDIRECTIONAL MID LEVEL WINDS...WL NEED TO WATCH FOR LOCALLY HEAVY RAINFALL RATES. FOR MAXES...EXPECT NW AREAS TO GENERALLY MAX OUT AROUND 70...WITH GENERALLY LOWER-MID 80S ACROSS CENTRAL AREAS...AND NEARING 90 ACROSS FAR LOWER SUSQ. STILL QUITE HUMID ACROSS MUCH OF THE REGION...WITH DEWPOINTS GENERALLY IN THE 60S...EXCEPT LOWER-MID 70S ACROSS FAR SE. POP-WISE...GENERALLY WENT WITH LIKELIES MOST AREAS...TAPERING TO HI CHC ACROSS EXTREME SE. WED NT...FRONTAL SYSTEM CONTINUES TO SLOWLY SAG SOUTHWARD...SETTLING TO NEAR/JUST S OF MASON-DIXON LINE BY DAYBREAK THU. WL CONTINUE WITH CHC POPS ACROSS S AND SE...TAPERING TO SLIGHT CHC ACROSS THE N. EMPHASIS ACROSS THE N WILL BE EARLY...WHERE ANY SHOWERS SHOULD END BY LATE EVENING. THU-THU NT...MOST 09Z/26 SREF MEMBERS DEPICT SFC WAVE DEVELOPING TO OUR SW ON FRONT...THEN RIPPLING NE THU NT INTO EARLY FRI AM. WL THEREFORE INDICATE CHC POPS ACROSS SOUTH/CENTRAL/WESTERN AREAS THU...WITH LATE DAY TIMING...AND THEN BROADEN CHC POPS FOR THU NT (EXPECT SLIGHT CHC FAR N). WL LIMIT MENTION OF THUNDER TO EXTREME SE...AS MOST AREAS APPEAR TO BE RATHER STABLE. && .LONG TERM (FRIDAY THROUGH TUESDAY)... FRI...WL INCLUDE CHC POPS ACROSS EXTREME SE AREAS...AND SLIGHT CHC ACROSS CENTRAL AREAS FOR FRI AM IN RESPONSE TO POTENTIAL DEPARTING SFC WAVE. WILL TREND THESE POPS DOWNWARD FOR THE AFTN HOURS...AS WAVE SHOULD DEPART. IN ADDITION...AS WEAK SFC TROUGH APPORACHES FROM THE W FRI AFTN...AND WITH 12Z/26 ETA 12 DEPICTING 850 LIS DROPPING INTO THE -1 TO -3 RANGE ACROSS THE W...WL INDICATE A SLIGHT CHC OF TRW FOR THE AFTN ACROSS WESTERN AREAS. OTRW...WITH EXPECTED CLOUDS AND AT LEAST MORNING SHOWERS...WILL KEEP TEMPS CLOSE TO HPC NUMBERS...WITH MID 70S ACROSS HIGHER TERRAIN OF N/W...TO NEAR 80 ACROSS CALLEY AREAS OF THE S/E. FRI NT-SUN...FRONTAL BOUNDARY SHOULD ONCE AGAIN STALL SOMEWHERE ACROSS MID ATLANTIC STATES...KEEPING AT LEAST SOME MID/UPPER LEVEL MOISTURE NEARBY DURING THIS PERIOD. BULK OF 00Z/26 MREFS KEEP MEASURABLE PRECIP TO THE S...AND THUS WILL KEEP OUT MENTION OF POPS AT THIS TIME. HOWEVER...IT WILL NOT TAKE MUCH TO DRAW THIS MOISTURE BACK TO THE N...POSSIBLY LEADING TO SOME SCATTERED SHOWERS ACROSS EXTREME S DURING THIS TIME PERIOD...ESP BY SUN AFTN. SUN NT-TUE...EXPECT AFOREMENTIONED SFC BOUNDARY TO RETREAT BACK TO THE N DURING THIS TIME PERIOD. THUS...WL INTRODUCE CHC POPS ACROSS SOUTHERN AREAS...WITH SLIGHT CHC ACROSS THE N ON MON...AND BROADBRUSH CWA IN CHC POPS FOR TUE. ALSO EXPECT AN INCREASE IN HUMIDITY BY THIS TIME PERIOD...WITH DEWPTS RETURNING INTO THE 60S MOST AREAS...AND LOWER 70S ACROSS THE FAR S AND SE. && .AVIATION... WEAK WARM FRONT SLIDING BACK NORTHWARD ACROSS CWA THIS AFTERNOON BRINGING AN INCREASE IN MOISTURE AND SOME MVFR HAZE TO THE SOUTHWEST. DISSIPATED MCS FROM EARLIER IN THE DAY NOW OVER NORTHERN NY STATE ALSO HELPING TO PULL MOISTURE TOWARD CENTRAL PA FROM THE OHIO VALLEY AS IT DRAGS THE WARM FRONT TO THE NORTH. THIS WILL KICK OFF SCATTERED TSTORMS MAINLY IN THE WEST AND NORTH THIS AFTERNOON - BRINGING MVFR CONDITIONS AND GUSTY WINDS UP TO 40 MPH TO EXTREME WEST BEFORE THEY WEAKEN AS THEY MOVE EASTWARD. BETTER CHANCE FOR TSTORMS WILL BE LATER TONIGHT AS A COLD FRONT SLIDES SOUTHEAST FROM THE GREAT LAKES...BRINGING ENOUGH LIFT TO BREAK THE WEAK CAP. STORMS WILL BECOME MORE NUMEROUS AFTER 06Z IN THE NORTH AND CLOSER TO 12Z IN THE SOUTHEAST...BRINGING MORE WIDESPREAD MVFR CONDITIONS LATE TONIGHT INTO THE FIRST HALF OF WED. CHANCE FOR TSTORMS WILL LINGER IN THE SOUTH ALL DAY WED...AND CHANCES DIMINISH IN THE NORTH. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR PAZ036-056-057-059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...KL LONG TERM...KL AVIATION...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 AM EDT TUE JUL 26 2005 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-261703- BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-COLUMBIA PA- ELK PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MCKEAN PA-MIFFLIN PA- MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-POTTER PA-SCHUYLKILL PA- SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA- SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-WARREN PA- 401 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A DAMAGING WIND GUST...LARGE HAIL AND FREQUENT DANGEROUS LIGHTNING ARE THE GREATEST THREATS...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-261703- ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-LANCASTER PA- LEBANON PA-PERRY PA-YORK PA- 401 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT: THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL BETWEEN 101 AND 106 DEGREES THIS AFTERNOON. SEE PHLNPWCTP FOR FURTHER DETAILS ON HE OPPRESSIVE HEAT AND ITS EFFECTS. A HEAT ADVISORY REMAINS IN EFFECT ACROSS THE AREA UNTIL 800 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT TUE JUL 26 2005 PAZ004-005-261945- MCKEAN-WARREN- 248 PM EDT TUE JUL 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUSSELL TO GRAND VALLEY...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR CHAPMAN STATE PARK AROUND 255 PM...KINZUA DAM AROUND 300 PM... CLARENDON AROUND 305 PM...BRADFORD AROUND 320 PM...SHEFFIELD... MARSHBURG...AND LUDLOW AROUND 325 PM AND LEWIS RUN AROUND 335 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 420 PM EDT TUE JUL 26 2005 PAZ005-006-011-262100- CAMERON-MCKEAN-POTTER- 420 PM EDT TUE JUL 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...CAMERON AND POTTER COUNTIES... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF WELLSVILLE TO 25 MILES NORTHEAST OF ST. MARYS TO 11 MILES NORTHEAST OF JOHNSONBURG...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR COUDERSPORT AROUND 430 PM...ELK RIVER AROUND 435 PM...ULYSSES... AUSTIN AROUND 440 PM...SIZERVILLE...DENTON HILL STATE PARK AROUND 445 PM...LYMAN RUN STATE PARK...CHERRY SPRINGS STATE PARK AROUND 450 PM...WHARTON AND GALETON AROUND 500 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 424 PM EDT TUE JUL 26 2005 PAZ017-262115- CLEARFIELD- 424 PM EDT TUE JUL 26 2005 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF PUNXSUTAWNEY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MAHAFFEY AROUND 430 PM...GRAMPIAN AROUND 435 PM...LUMBER CITY AROUND 440 PM...CURWENSVILLE AROUND 445 PM...HYDE AROUND 450 PM AND GLEN HOPE AROUND 455 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 542 PM EDT TUE JUL 26 2005 PAZ037-041-262230- NORTHERN LYCOMING-TIOGA- 542 PM EDT TUE JUL 26 2005 ...A STRONG THUNDERSTORM WILL AFFECT TIOGA AND LYCOMING COUNTIES... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF WELLSBORO...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR SLATE RUN AROUND 550 PM...CEDAR RUN AROUND 555 PM AND ENGLISH CENTER AROUND 620 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: JPV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG YOUNGSVILLE 41.85N 79.32W
07/26/2005 WARREN PA COUNTY OFFICIAL
911 CENTER REPORTED TREE DOWN.
0457 PM TSTM WND DMG KEATING SUMMIT 41.71N 78.17W
07/26/2005 POTTER PA COUNTY OFFICIAL
911 CENTER REPORTED TREE DOWN.
&&
MACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG TIDIOUTE 41.68N 79.40W
07/26/2005 WARREN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES AND WIRES DOWN.
0555 PM TSTM WND DMG 3 W WARREN 41.84N 79.20W
07/26/2005 WARREN PA COUNTY OFFICIAL
911 CENTER REPORTED TREES AND WIRES DOWN AT STARBRICK,
PA.
&&
MACHThe State College radar (KCCX), 108 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Kane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464683.